Hail, Stearns
- When
- April 21, 5:05 AM CST
- Where
- Stearns County, St Joseph
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.570, -94.330
A warm frontal boundary over the region resulted in scattered showers and thunderstorms, with some of these becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm frontal boundary over the region resulted in scattered showers and thunderstorms, with some of these becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 21, 3:30 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT SAT APR 21 2007
.DISCUSSION...
PORTION OF MERGED MCS FROM NEBRASKA AND EASTERN SOUTH DAKOTA HEADING
INTO WEST CENTRAL MN AT THIS TIME...AIDED BY VERY STRONG WARM
ADVECTION FROM LOW LEVEL JET NEAR 50 KNOTS. THIS SHOULD MOVE INTO
PORTIONS OF CENTRAL MN THIS MORNING BUT GRADUALLY WEAKEN AS IT
PULLS AWAY FROM BETTER MID LEVEL INSTABILITY AXIS. THE INSTABILITY
AXIS FORECAST TO REMAIN IN SAME IN EASTERN DAKOTAS AND WEST
CENTRAL MN BACK INTO NEBRASKA DURING THE DAY AND INTO THE EVENING.
BOTH GFS AND NAM SUGGESTING A FAIR AMOUNT OF CIN OVER MOST OF CWA
EXCEPT FAR WEST INTO THE EVENING. THICKNESS DIFLUENCE AND
DIFFERENTIAL TEMP ADVECTION WILL BE IN CONFINED TO EASTERN DAKOTAS
AND INTO WEST CENTRAL MINNESOTA THIS EVENING WITH PATTERN SHIFTING
INTO NORTHERN MINNESOTA OVERNIGHT. MOST POPS CONFINED TO TO NW CWA
OVERNIGHT. MORE WIDESPREAD CONVECTION DEVELOPING OVER AREA ON
SUNDAY AS VIGOROUS UPPER LEVEL SYSTEM KICKS NORTHEAST TOWARD IOWA
AND SOUTHERN MN. THREAT OF SEVERE WILL BE THERE...BUT AMOUNT OF
INSTABILITY IN QUESTION WITH POTENTIAL OF CLOUDS AND SHOWERS
DEVELOPING BEFORE MAX HEATING. BEST HINT OF MID LEVEL DRY SLOT DRY
OVER IOWA BUT SURFACE LOW MOVING INTO SOUTHERN MN COULD BE A
PROBLEM. 0-1 KM SHEAR FORECAST TO BE IN THE 10 TO 15 KNOT RANGE BY
THE NAM...BUT DEEP LAYER SHEAR IN THE 50 KNOT RANGE...MAINLY OVER
EASTERN CWA.
IN ADDITION FOR THIS AFTERNOON...STRONG LOW LEVEL WINDS FORECAST
TO INCREASE AGAIN AFTER LULL THIS MORNING...AND WITH GOOD MIXING IN THE
SOUTH...HAVE ISSUED A WIND ADVISORY INTO THE EVENING.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR BLUE EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-REDWOOD-
STEELE-WASECA-WATONWAN-YELLOW MEDICINE COUNTY(IES).
WI...NONE.
&&
JPR/99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 555 AM CDT SAT APR 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 555 AM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS MORNING...SOME OF WHICH COULD PRODUCE SMALL HAIL. MORE THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO EARLY TONIGHT OVER WEST CENTRAL MINNESOTA. A RATHER STRONG LOW PRESSURE TROUGH AND COLD FRONT WILL BE SITUATED OVER THE EASTERN DAKOTAS THIS AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE AS A LOW PRESSURE CENTER FORMS OVER EASTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM REDWOOD FALLS TO LONG PRAIRIE. IN ADDITION...SOUTH WINDS WILL INCREASE OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE INTO THE EVENING. EXPECT WIND SPEEDS OF 30 MPH WITH SOME GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE CENTER AND COLD FRONT WILL BE MOVING ACROSS THE REGION ON SUNDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY IF THE LOW PRESSURE CENTER PASSES OVER SOUTH CENTRAL MINNESOTA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SUNDAY AFTERNOON...GENERALLY SOUTHEAST OF A LINE FROM THE TWIN CITIES TO NEW ULM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...AND AGAIN SUNDAY AFTERNOON. JPR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 357 AM CDT SAT APR 21 2007 MNZ047-048-054>056-064-211000- CHIPPEWA-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 357 AM CDT SAT APR 21 2007 ...SIGNIFICANT WEATHER ALERT FOR POPE...STEVENS...SWIFT...LAC QUI PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 500 AM CDT... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ORTONVILLE TO IVANHOE...AND MOVING NORTHEAST AT 45 MPH. WINDS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE...AND VERY HEAVY IS LIKELY. THESE STORMS WILL BE... NEAR APPLETON BY 415 AM. NEAR CLARKFIELD BY 425 AM. NEAR MORRIS BY 430 AM. NEAR MONTEVIDEO BY 435 AM.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 357 AM CDT SAT APR 21 2007 MNZ047-048-054>056-064-211000- CHIPPEWA-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 357 AM CDT SAT APR 21 2007 ...SIGNIFICANT WEATHER ALERT FOR POPE...STEVENS...SWIFT...LAC QUI PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 500 AM CDT... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ORTONVILLE TO IVANHOE...AND MOVING NORTHEAST AT 45 MPH. WINDS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE...AND VERY HEAVY RAIN IS LIKELY. THESE STORMS WILL BE... NEAR APPLETON BY 415 AM. NEAR CLARKFIELD BY 425 AM. NEAR MORRIS BY 430 AM. NEAR MONTEVIDEO BY 435 AM.
The Minneapolis radar (KMPX), 100 km away, was scanning. The volume nearest the first event began at 11:05 UTC.
14 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26001, 26002, 26064, 26009, 26052, 26011, 26012, 26013, 26014, 26015, 26017, 26019, 26020, 26022.